Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

On zeros of some entire functions


Authors: Rostyslav O. Hryniv and Yaroslav V. Mykytyuk
Journal: Trans. Amer. Math. Soc. 361 (2009), 2207-2223
MSC (2000): Primary 30D15; Secondary 42A38
Published electronically: November 17, 2008
MathSciNet review: 2465834
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the distribution of zeros $ z_k$ for entire functions of the form $ \sin z + \int_{0}^1 f(t)\mathrm{e}^{iz(1-2t)}\,dt$ with $ f$ belonging to a space $ X \hookrightarrow L_1(0,1)$. For a large class $ \mathscr{X}$ of spaces $ X$ (including, e.g., the spaces $ L_p(0,1)$ for all $ p\in[1,\infty]$) we show that $ z_k=\pi k + \zeta_k$, where $ (\zeta_k)_{k\in\mathbb{Z}}$ is the sequence of Fourier coefficients for some function $ g$ in $ X$, and study properties of the induced mapping $ g\mapsto f$.


References [Enhancements On Off] (What's this?)

  • 1. Handbook of mathematical functions, with formulas, graphs, and mathematical tables, Edited by Milton Abramowitz and Irene A. Stegun, Dover Publications, Inc., New York, 1966. MR 0208797
  • 2. Robert A. Adams, Sobolev spaces, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1975. Pure and Applied Mathematics, Vol. 65. MR 0450957
  • 3. S. Albeverio, R. Hryniv, and Ya. Mykytyuk, Inverse spectral problems for Sturm-Liouville operators in impedance form, J. Funct. Anal. 222 (2005), no. 1, 143–177. MR 2129769, 10.1016/j.jfa.2004.08.010
  • 4. S. Albeverio, R. Hryniv, and Ya. Mykytyuk, Inverse spectral problems for Dirac operators with summable potentials, Russ. J. Math. Phys. 12 (2005), no. 4, 406–423. MR 2201307
  • 5. Sergei A. Avdonin and Sergei A. Ivanov, Families of exponentials, Cambridge University Press, Cambridge, 1995. The method of moments in controllability problems for distributed parameter systems; Translated from the Russian and revised by the authors. MR 1366650
  • 6. Jöran Bergh and Jörgen Löfström, Interpolation spaces. An introduction, Springer-Verlag, Berlin-New York, 1976. Grundlehren der Mathematischen Wissenschaften, No. 223. MR 0482275
  • 7. R. E. Edwards, Fourier series. A modern introduction. Vol. 1, 2nd ed., Graduate Texts in Mathematics, vol. 64, Springer-Verlag, New York-Berlin, 1979. MR 545506
    R. E. Edwards, Fourier series. Vol. 2, 2nd ed., Graduate Texts in Mathematics, vol. 85, Springer-Verlag, New York-Berlin, 1982. A modern introduction. MR 667519
  • 8. Seán Dineen, Complex analysis in locally convex spaces, North-Holland Mathematics Studies, vol. 57, North-Holland Publishing Co., Amsterdam-New York, 1981. Notas de Matemática [Mathematical Notes], 83. MR 640093
  • 9. R. O. Hryniv and Y. V. Mykytyuk, Eigenvalue asymptotics for Sturm-Liouville operators with singular potentials, J. Funct. Anal. 238 (2006), no. 1, 27–57. MR 2234122, 10.1016/j.jfa.2006.04.015
  • 10. M. Kreĭn and B. Levin, On entire almost periodic functions of exponential type, Doklady Akad. Nauk SSSR (N.S.) 64 (1949), 285–287 (Russian). MR 0028455
  • 11. B. Ja. Levin, Distribution of zeros of entire functions, Revised edition, Translations of Mathematical Monographs, vol. 5, American Mathematical Society, Providence, R.I., 1980. Translated from the Russian by R. P. Boas, J. M. Danskin, F. M. Goodspeed, J. Korevaar, A. L. Shields and H. P. Thielman. MR 589888
  • 12. B. Ya. Levin, Lectures on entire functions, Translations of Mathematical Monographs, vol. 150, American Mathematical Society, Providence, RI, 1996. In collaboration with and with a preface by Yu. Lyubarskii, M. Sodin and V. Tkachenko; Translated from the Russian manuscript by Tkachenko. MR 1400006
  • 13. B. Ja. Levin and Ĭ. V. Ostrovs′kiĭ, Small perturbations of the set of roots of sine-type functions, Izv. Akad. Nauk SSSR Ser. Mat. 43 (1979), no. 1, 87–110, 238 (Russian). MR 525943
  • 14. Norman Levinson, Gap and Density Theorems, American Mathematical Society Colloquium Publications, v. 26, American Mathematical Society, New York, 1940. MR 0003208
  • 15. B. M. Levitan, Obratnye zadachi Shturma-Liuvillya, “Nauka”, Moscow, 1984 (Russian). MR 771843
  • 16. V. A. Marchenko, Operatory Shturma-Liuvillya i ikh prilozheniya, Izdat. “Naukova Dumka”, Kiev, 1977 (Russian). MR 0481179
  • 17. Jürgen Pöschel and Eugene Trubowitz, Inverse spectral theory, Pure and Applied Mathematics, vol. 130, Academic Press, Inc., Boston, MA, 1987. MR 894477
  • 18. Walter Rudin, Functional analysis, McGraw-Hill Book Co., New York-Düsseldorf-Johannesburg, 1973. McGraw-Hill Series in Higher Mathematics. MR 0365062
  • 19. A. M. Sedletskiĭ, Entire functions of the S. N. Bernstein class that are not Fourier-Stieltjes transforms, Mat. Zametki 61 (1997), no. 3, 367–380 (Russian, with Russian summary); English transl., Math. Notes 61 (1997), no. 3-4, 301–312. MR 1619755, 10.1007/BF02355412
  • 20. V. V. Zhikov, On inverse Sturm-Liouville problems on a finite segment, Izv. Akad. Nauk SSSR, 35(1967), no. 5, 965-976 (in Russian).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 30D15, 42A38

Retrieve articles in all journals with MSC (2000): 30D15, 42A38


Additional Information

Rostyslav O. Hryniv
Affiliation: Institute for Applied Problems of Mechanics and Mathematics, 3b Naukova st., 79601 Lviv, Ukraine – and – Lviv National University, 1 Universytetska st., 79602 Lviv, Ukraine
Email: rhryniv@iapmm.lviv.ua

Yaroslav V. Mykytyuk
Affiliation: Institute for Applied Problems of Mechanics and Mathematics, 3b Naukova st., 79601 Lviv, Ukraine – and – Lviv National University, 1 Universytetska st., 79602 Lviv, Ukraine
Email: yamykytyuk@yahoo.com

DOI: http://dx.doi.org/10.1090/S0002-9947-08-04714-4
Keywords: Entire functions, asymptotics of zeros, Fourier transform
Received by editor(s): September 26, 2006
Received by editor(s) in revised form: June 15, 2007
Published electronically: November 17, 2008
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.